Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 31, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 8, 2018, 5:47 AM CDT for Clark County, Crawford County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2018, 5:47 AM CDT (10:47 UTC)
- Expired
- Sep 8, 2018, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IL, Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 97 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 8:15 AM CDT | HEAVY RAIN 2.05 | Hutsonville, IL | 24-HOUR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WGUS53 KILX 081047
FFWILX
ILC023-033-081345-
/O.NEW.KILX.FF.W.0031.180908T1047Z-180908T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
547 AM CDT SAT SEP 8 2018
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Crawford County in east central Illinois...
Clark County in east central Illinois...
* Until 845 AM CDT.
* At 546 AM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Robinson, Marshall, Casey, Oblong, Palestine, Martinsville,
Hutsonville, Flat Rock, New Hebron, Annapolis, Hardinville, Eaton,
West Union, Dennison, York, Darwin, Orange, Merom, Stoy and West
York.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area early this morning.
This includes Interstate 70 between mile markers 127 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3889 8754 3885 8754 3885 8794 3916 8795
3918 8801 3935 8801 3948 8753 3936 8753
3931 8762 3930 8760 3926 8761 3925 8757
3922 8757 3914 8766 3912 8763 3911 8765
3906 8757 3899 8756 3899 8758 3895 8751
$$
371 follow-up statement
779
WGUS73 KILX 081338
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
838 AM CDT SAT SEP 8 2018
ILC023-033-081347-
/O.EXP.KILX.FF.W.0031.000000T0000Z-180908T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford-Clark-
838 AM CDT SAT SEP 8 2018
...THE FLASH FLOOD WARNING FOR CRAWFORD AND CLARK COUNTIES WILL
EXPIRE AT 845 AM CDT...
Flood waters have receded. Water has generally remained in the
ditches. Flooding is no longer expected to pose a threat. Please
continue to heed any remaining road closures.
LAT...LON 3889 8754 3885 8754 3885 8794 3916 8795
3918 8801 3935 8801 3948 8753 3936 8753
3931 8762 3930 8760 3926 8761 3925 8757
3922 8757 3914 8766 3912 8763 3911 8765
3906 8757 3899 8756 3899 8758 3895 8751
$$
ShimonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 2:30 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Sep 8, 2:30 AM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 230 AM CDT Sat Sep 8 2018 .SHORT TERM...(Today and tonight) ISSUED AT 230 AM CDT Sat Sep 8 2018 Significant flash flood threat setting up across the I-70 corridor today. WPC Day1 excessive rainfall outlook will be upgraded to a high risk of flash flooding with the upcoming issuance. Tropical moisture ramping up over the southeast CWA, with precipitable water values around 2.1 inches on latest SPC mesoanalysis. Lawrenceville airport recently measured 1.76 inches in a 6-hour period, with guidance suggesting another 3-5 inches over the next 24 hours. Heaviest precip axis should be roughly along I-70, as the remnant circulation of Gordon lifts into southern Illinois today. Flash flood watch will continue in areas from about Beardstown-Bloomington southward, but will be dropped further north. By tonight, the precipitation will be diminishing across the Illinois River valley, but categorical PoP's will remain place over the eastern CWA. With the extensive rain and stiff northeast wind flow, high temperatures will generally be in the mid 60s, though the southeast CWA will hold around 70 degrees much of the day. && .LONG TERM...(Sunday through Friday) ISSUED AT 230 AM CDT Sat Sep 8 2018 Remnant surface reflection of Gordon will reach Ohio Sunday afternoon, while the upper trough tries to close off a low over northern Indiana. Lingering showers will diminish from west to east during the day. Temperatures will be warmest west of the Illinois River, while the rain across the east keeps the mid 60s in place there. After that, a rather quiet period is on tap through the week, as high pressure moves into the Midwest and temperatures return to normal by Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1140 PM CDT Fri Sep 7 2018 Periods of showers and a few thunderstorms are expected through the 06Z TAF valid time. The persistent rainfall will result in IFR or low-end MVFR conditions for most of the period. Northeasterly winds will persist as well, with gusts expected at times (especially during the day Saturday). && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for ILZ038-042>057- 061>063-066>068-071>073. && SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Bak
Hazardous weather outlook, Sep 8, 4:43 AM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 443 AM CDT Sat Sep 8 2018 ILZ038-042>057-061>063-066>068-071>073-091100- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon- McLean-Menard-Morgan-Moultrie-Piatt-Richland-Sangamon-Scott- Shelby-Vermilion- 443 AM CDT Sat Sep 8 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Periods of heavy rain and isolated thunderstorms will occur across the area through tonight. There is a high risk of flash flooding, especially in the vicinity of the I-70 corridor where an additional 4 to 6 inches of rainfall are expected. Significant rises on area rivers and streams will occur. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Flooding is expected to develop on portions of the Little Wabash and Embarras Rivers as well as the Wabash River. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. ILZ027>031-036-037-040-041-091100- Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell- Woodford- 443 AM CDT Sat Sep 8 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Periods of heavy rain and isolated thunderstorms will occur across the area through tonight. Locally heavy rainfall and isolated flash flooding is possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Minor to moderate flooding may develop on portions of the Illinois, Spoon, and La Moine Rivers over the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. 37
In the hours before
Local storm report, Sep 8, 2:03 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
203 AM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 2 SE DANVILLE 40.12N 87.59W
09/08/2018 M4.21 INCH VERMILION IL CO-OP OBSERVER
24-HOUR TOTAL
0100 AM HEAVY RAIN CAPITAL AIRPORT 39.84N 89.68W
09/08/2018 M2.72 INCH SANGAMON IL ASOS
24-HOUR TOTAL
0100 AM HEAVY RAIN DECATUR AIRPORT 39.83N 88.87W
09/08/2018 M3.06 INCH MACON IL ASOS
24-HOUR TOTAL
0100 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
09/08/2018 M1.81 INCH LAWRENCE IL ASOS
24-HOUR TOTAL, MOSTLY IN THE LAST 6 HOURS.
0100 AM HEAVY RAIN 2 ENE LINCOLN 40.16N 89.33W
09/08/2018 M1.57 INCH LOGAN IL OFFICIAL NWS OBS
24-HOUR TOTAL
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:16 AM CDT | Flash Flood Warning | ILX | Clay, Richland | 6 hr |
| Sep 8, 3:29 AM CDT | Flash Flood Warning | ILX | Jasper | 4 hr |
| Sep 8, 7:46 AM CDT | Areal Flood Advisory | ILX | Lawrence | 3 hr |
| Sep 8, 9:36 AM CDT | Areal Flood Warning | ILX | Clark, Clay, Crawford, Effingham, Jasper, Lawrence and 1 more | 9 hr |
| Sep 8, 10:31 AM CDT | River Flood Warning | ILX | Crawford, Jasper | 18 hr |
| Sep 8, 1:40 PM CDT | Flash Flood Warning | ILX | Clay, Crawford, Jasper, Lawrence, Richland | 4 hr |
| Sep 8, 6:17 PM CDT | Areal Flood Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 12 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.